Share Facebook
Crohn's Disease Forum » Treatment » Pentasa Side Effects?


07-26-2011, 01:57 PM   #1
cajones1990
New Member
 
Join Date: Jul 2011
Pentasa Side Effects?

Hi

I'm currently on my 12th day of taking Pentasa, and unfortunately my symptoms have gotten worse since I've been on the meds. My appetite has deteriorated, I seem to lack even less energy than I did before, and I've had the worse diarrhea over the weekend in a very long time. I've also seem to have lost nearly 6 kilograms in the space of 3 days or so.

Is this a normal adjustment to the drug? Or should I be closely monitoring how I go in the next few days?

Thanks

Last edited by cajones1990; 02-26-2014 at 05:49 PM.
07-26-2011, 02:16 PM   #2
Donna1
Member
 
Join Date: Jun 2010

My Support Groups:
I can not take Pentassa for the same reasons you mentioned. My D gets 10x worse and I get to the point that I cant stand it anymore and then stop taking it. I have tried to take it several different times all with the same result. I hope this helps.

-Donna
07-26-2011, 02:33 PM   #3
xJillx
Your Story Forum Monitor
 
xJillx's Avatar
 
Join Date: Jan 2011
Location: Pennsylvania

My Support Groups:
I take Lialda (similar to Pentasa), and the first week or two of starting my symptoms got worse, but then they got better. For me, I think I needed some time to adjust to the medication.
__________________
Jill

Diagnosed with Crohn's Disease - July 2010
Diagnosis of Crohn's Disease Retracted - October 2011

I am still sick and so confused...
07-26-2011, 04:06 PM   #4
Goldfish
Senior Member
 
Join Date: Jul 2011
Hi Chris. I have been on pentasa for 2 weeks now and no side effects at all. I would monitor it anyway though as at least then you can give a good account of what has been happening and when to the doc when you go next. I am usually a bit tentative with drugs as I seem to be allergic to a few but so far so good. Good luck with it.
__________________
Goldfish

Pentasa 4 times a day
07-26-2011, 04:29 PM   #5
cajones1990
New Member
 
Join Date: Jul 2011
Thanks for the responses. I'll keep going and see how I feel over the next couple of weeks, I'm hoping its just an adjustment phase which will hopefully pass.

I'll let you know how I get on. Thanks again.

Chris
08-14-2011, 03:26 PM   #6
jrsn
New Member
 
Join Date: Aug 2011
Location: Hilton Head Island, South Carolina
I just stopped the Lialda after 10 days because I couldn't walk without a cane. The tightness in my hip and upper thigh were too much. I went off 2 days ago and can walk again fine. Will call Dr in am to get switched.
02-07-2013, 08:51 AM   #7
jetay3
 
Join Date: Feb 2013
Location: melbourne, Victoria, Australia
Hi guys this is obviously ancient history but I had all sorts of weird symptoms on Pentasa - including weird sweats, strange urinary disruptions, anxiety etc etc. When i told my GI, he put me on Salofalk and the stuff is marvellous - not a side-effect to be seen! Hope you're all well
Reply

Crohn's Disease Forum » Treatment » Pentasa Side Effects?
Thread Tools


All times are GMT -5. The time now is 11:13 AM.
Copyright 2006-2017 Crohnsforum.com